Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Approximation orders for natural splines in arbitrary dimensions

Authors: Tim Gutzmer and Jens Markus Melenk
Journal: Math. Comp. 70 (2001), 699-703
MSC (2000): Primary 41A15; Secondary 41A63, 41A25
Published electronically: October 18, 2000
MathSciNet review: 1813144
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Based on variational properties, we generalize the approximation properties of the univariate natural cubic spline to splines in arbitrary dimensions.

References [Enhancements On Off] (What's this?)

  • 1. Adams, R.A. Sobolev Spaces. 1975 San Diego: Academic Press. MR 56:9247
  • 2. Atteia, M. Fonctions ``spline'' et noyaux reproduisants d'Aronszajn-Bergman. R.A.I.R.O. 4 (1970), 31-43. MR 45:9109
  • 3. Brenner, S.C., Scott, L.R. The Mathematical Theory of Finite Element Methods. 1994 New York: Springer. MR 95f:65001
  • 4. Deny, J., Lions, J.-L. Les espaces du type de Beppo Levi. Ann. Inst. Fourier 5 (1954), 305-370. MR 17:646a
  • 5. Duchon, J. Interpolation des fonctions de deux variables suivant le principe de la flexion des plaques minces. R.A.I.R.O. Analyse numérique 10 (1976), 5-12. MR 57:10315
  • 6. Duchon, J. Sur l'erreur d'interpolation des fonctions de plusieurs variables par les $D^m$-splines. R.A.I.R.O. Analyse numérique 12 (1978), 325-334. MR 80j:41052
  • 7. Meinguet, J. Multivariate interpolation at arbitrary points made simple. Journal of Applied Mathematics and Physics (ZAMP) 30 (1979), 292-304. MR 81e:41014
  • 8. Powell, M.J.D. The uniform convergence of thin plate spline interpolation in two dimensions. Numerische Mathematik 68 (1994), 107-128. MR 95c:41037
  • 9. Schaback, R. Radial basis functions viewed from cubic splines. Proceedings of Mannheim Conference 1996 (Nürnberger G., Schmidt J.W., Walz G., eds). 1997 Basel: Birkhäuser. MR 98h:41012
  • 10. Schaback, R. Improved error bounds for scattered data interpolation by radial basis functions. Math. Comp. 68 (1999) 201-216. MR 99d:41037

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A15, 41A63, 41A25

Retrieve articles in all journals with MSC (2000): 41A15, 41A63, 41A25

Additional Information

Tim Gutzmer
Affiliation: Seminar für Angewandte Mathematik, ETH Zürich, CH-8092 Zürich

Jens Markus Melenk
Affiliation: Seminar für Angewandte Mathematik, ETH Zürich, CH-8092 Zürich

Keywords: Multivariate interpolation
Received by editor(s): July 13, 1999
Published electronically: October 18, 2000
Article copyright: © Copyright 2000 American Mathematical Society